Case ReviewPegylated Interferon Induced Myasthenia Crisis—A Case ReportCongeni, Jonathan P. MD; Kirkpatrick, Robert B. MDAuthor Information Department of Gastroenterology, Hepatology, and Nutrition, The Ohio State University Wexner Medical Center, Columbus, OH. Reprints: Jonathan Congeni, MD, 2nd Floor, Doan Hall, 395 W 12th Avenue, Second Floor, Columbus, OH 43210 (e-mail: [email protected]). The authors report no conflicts of interest. Journal of Clinical Neuromuscular Disease: March 2013 - Volume 14 - Issue 3 - p 123-125 doi: 10.1097/CND.0b013e318285257f Buy Metrics Abstract Interferons (IFNs) have antiviral, antimitogenic, and immunostimulatory effects and are often used in the treatment of viral hepatitis and some neoplasms. Combination pegylated IFN-alpha and ribavirin therapy is currently recommended for the treatment of hepatitis C. Triple therapy, with the addition of a protease inhibitor, such as telaprevir or boceprevir, has recently become a mainstay of therapy for certain genotypes. There have also been reports outlining side effects associated with conventional IFN therapy and its immunostimulatory effects, which may cause autoimmune phenomena, including but not limited to Guillain–Barre syndrome, polymyositis, acute and chronic demyelinating polyneuropathy, and myasthenia gravis. Although a number of cases of interferon-induced myasthenia gravis have been reported, we present a case of interferon-induced myasthenia crisis that developed soon after retreatment of hepatitis C with combination interferon, ribavirin, and telaprevir. © 2013 Lippincott Williams & Wilkins, Inc.